What could happen if a person who is most likely bipolar receives a depression diagnosis and is given meds for depression?

Use mood stabilizer. It is a significant risk to take onle antidepressant medication for bipolar patients, even in a depressed phase. You will run a risk of manic or mixed episode. Talk to the doctor to add mood stabilizer or Lamictal immediately.
It depends. Many people with bipolar disorder who are depressed do not respond as well to antidepressant medication as do people with 'unipolar' major depression. Sometimes a manic episode may be provoked with the antidepressant.
Varies. This often happens if the bipolar person is in a depressive phase. Sometimes nothing happens- good or bad. Sometimes the antidepressant can trigger a manic cycle. Close communication with doctor is imperitive in the diagnosis, treatment and follow up of a complex and chronic problem like bipolar. Nimh has a great web site: www.Nimh.Nih.Gov/health/publications/bipolar-disoreder/index.Shtml.
May prime the pump. Sometimes pushes pt into a manic phase in general bipolar pts don't respond we'll to antidepressants but do respond to mood stabilizers which is always a consideration when a depressed pt seems to be "treatment resistant"-.